Arkansas, 2011

Wildfire in Arkansas, September 5, 2011

September 5, 2011 · NWS LZK · 1 event in 1 county or zone

Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. 2 miles south of Sparkman burned 282 acres on the 5th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. A wildfire 2.2 miles south of Sparkman burned 282 acres on the 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 5, 10:27 AM CST, 33 minutes earlier.

Area forecast discussion, Sep 5, 10:27 AM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1127 AM CDT MON SEP 5 2011

.UPDATE...

HAVE UPDATED TO EXPAND THE LAKE WIND ADV THROUGH 00Z AS WINDS
LOOK TO REMAIN GUSTY THROUGH EARLY THIS EVENING.
OTHERWISE...FORECAST GENERALLY ON TRACK...WITH ONLY MINOR CHANGES
EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 656 AM CDT MON SEP 5 2011/

AVIATION...

VFR CONDITIONS WILL PREVAIL...AS REMNANTS OF LEE MOVE NORTHEAST.
GUSTY NORTH WINDS OF 15 TO 20 KTS WILL BE COMMON...BUT WILL
SUBSIDE AFTER SUNSET.

PREV DISCUSSION... /ISSUED 258 AM CDT MON SEP 5 2011 /

SHORT TERM...TODAY THROUGH THURSDAY

EARLY THIS MORNING...THE CENTER OF TROPICAL DEPRESSION LEE WAS
LOCATED NEAR THE FLORIDA PARISHES OF SOUTHERN LOUISIANA. CLOUDINESS
ASSOCIATED WITH THE SYSTEM REMAINS OVER MUCH OF THE EASTERN HALF OF
ARKANSAS. RAINFALL MOSTLY REMAINS TO THE EAST OF THE AREA...AND AS
LEES REMNANTS GRADUALLY MOVE NORTHEAST...THEY WILL TAKE ANY
PRECIPITATION FURTHER AWAY FROM ARKANSAS.

FRONTAL BOUNDARY CURRENTLY MOVING THROUGH ARKANSAS WILL ACT TO PUSH
LEE AWAY...AND BRING COLDER AIR INTO THE REGION ON NORTHERLY FLOW
ALOFT. HIGHS TODAY WILL ONLY TOP OUT IN THE LOWER 70S TO LOWER 80S.
TONIGHT WILL BE THE COOLEST SINCE THE SPRING...WITH LOWS IN THE MID
40S TO MID 50S.

PLEASANT WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE SHORT
TERM...AS UPPER FLOW REMAINS NORTHERLY...LARGELY DUE TO LEE/S
REMNANT UPPER LOW MEANDERING AROUND THE TENNESSEE AND OHIO VALLEYS.
LOWS WILL BE IN THE 40S AND 50S...AND HIGHS WILL TOP OUT IN THE 70S
TO NEAR 80 DEGREES.

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY

CUTOFF LOW WILL MEANDER WEST THURSDAY...AND REMAIN AROUND THE MID
SOUTH FOR THE LONG TERM. MOISTURE WILL BE LIMITED...AND HAVE KEPT
PREVIOUS FORECAST OF SMALL RAIN CHANCES ACROSS THE NORTH AND EAST.
THE MAIN EFFECT WILL BE COOLER THAN NORMAL TEMPERATURES...WITH A
SLIGHT WARMING TREND FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     76  52  76  52 /   0   0   0   0
CAMDEN AR         81  52  80  52 /   0   0   0   0
HARRISON AR       74  47  75  49 /   0   0   0   0
HOT SPRINGS AR    80  54  79  54 /   0   0   0   0
LITTLE ROCK   AR  79  53  78  53 /   0   0   0   0
MONTICELLO AR     78  55  78  54 /  10   0   0   0
MOUNT IDA AR      78  53  78  52 /   0   0   0   0
MOUNTAIN HOME AR  76  49  76  48 /   0   0   0   0
NEWPORT AR        74  53  76  51 /   0   0   0   0
PINE BLUFF AR     79  54  78  53 /   0   0   0   0
RUSSELLVILLE AR   80  50  79  52 /   0   0   0   0
SEARCY AR         77  53  77  53 /   0   0   0   0
STUTTGART AR      77  54  76  52 /   0   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-
HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-
MONTGOMERY-OUACHITA-PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-WHITE-
WOODRUFF.

&&

62
Hazardous weather outlook, Sep 5, 4:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON SEP 5 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN CHANCES WILL CONTINUE ACROSS FAR SOUTHEAST ARKANSAS THIS
MORNING AS THE REMNANTS OF TROPICAL STORM LEE MOVE NORTHEAST THROUGH
MISSISSIPPI.

HOWEVER...THE MAIN EFFECT FROM THE TROPICAL SYSTEM WILL BE BREEZY
WINDS ACROSS THE SOUTHEAST HALF OF THE STATE. NORTH WINDS OF 15 TO
20 MPH...WITH GUSTS UP TO 30 MPH...WILL BE POSSIBLE SOUTH OF A LINE
FROM BATESVILLE TO WALDRON...WITH A LAKE WIND ADVISORY IN EFFECT
THROUGH THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Dallas

When
September 5, 11:00 AM CST to 6:45 PM CST
Where
Dallas forecast zone
Reported by
Park/Forest Service
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332733.